Alert archive / Maine / Frost Advisories in 2012

Frost Advisory 7, NWS Gray, ME

September 24, 2012Franklin County, Oxford County, Somerset County, Maine; Carroll County, Grafton County, New Hampshire

NWS Gray, ME issued this frost advisory at Sep 24, 2012, 2:09 PM EDT for Franklin County, Oxford County, Somerset County, Maine; Carroll County, Grafton County, New Hampshire. It took effect at Sep 25, 2012, 2:00 AM EDT. It was in force for 5 hr.

The area

The counties it named.

The facts

Issued
Sep 24, 2012, 2:09 PM EDT (18:09 UTC)
In effect from
Sep 25, 2012, 2:00 AM EDT
Expired
Sep 25, 2012, 7:00 AM EDT
In force
5 hr
Issued by
NWS Gray, ME

Counties Franklin County, ME, Oxford County, ME, Somerset County, ME, Carroll County, NH, Grafton County, NH

The radar

The Portland,ME radar (KGYX), 88 km from the middle of the area, began a volume at 18:12 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Gray, ME (KGYX), launched 12:00Z, 6.2 hours before the alert went out and 88 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Gray, ME at 12:00Z on 2012-09-24Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 3 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Gray, ME at 12:00Z on 2012-09-24The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 60 square meters per square second.1939587897117136Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
3 J/kg
Mixed-layer CIN
-71 J/kg
Mixed-layer LCL
1130 m above ground
0-6 km bulk shear
85 kt
0-1 km storm-relative helicity
60 m²/s²
0-3 km storm-relative helicity
92 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

415 
WWUS71 KGYX 241809
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
209 PM EDT MON SEP 24 2012

...A FROST ADVISORY IS IN EFFECT FOR LATE TONIGHT ACROSS THE
WESTERN FOOTHILLS OF MAINE AND CENTRAL NEW HAMPSHIRE...

.LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP INTO
THE MID 30S BY DAYBREAK. THIS WILL ALLOW FROST TO DEVELOP ACROSS
PARTS OF THE FOOTHILLS.


MEZ012-NHZ003-004-250215-
/O.NEW.KGYX.FR.Y.0007.120925T0600Z-120925T1100Z/
SOUTHERN OXFORD-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
LITTLETON...NORTH CONWAY
209 PM EDT MON SEP 24 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY. 

* TEMPERATURES...IN THE MID 30S.

* TIMING...LATE TONIGHT FROM 2 AM UNTIL 7 AM.

* IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST IS 
  EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR 
  PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.

&&

$$
1 follow-up statement
004 
WWUS71 KGYX 250156
NPWGYX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE GRAY ME
956 PM EDT MON SEP 24 2012

...A FROST ADVISORY IS IN EFFECT EARLY TUESDAY MORNING ACROSS THE
WESTERN FOOTHILLS OF MAINE AND CENTRAL NEW HAMPSHIRE...

.LIGHT WINDS AND DRY CONDITIONS WILL ALLOW TEMPERATURES TO DROP
INTO THE MID 30S BY DAYBREAK. THIS WILL ALLOW FROST TO DEVELOP
ACROSS PARTS OF THE FOOTHILLS.

MEZ013-014-251100-
/O.EXA.KGYX.FR.Y.0007.120925T0600Z-120925T1100Z/
SOUTHERN FRANKLIN-SOUTHERN SOMERSET-
INCLUDING THE CITIES OF...FARMINGTON...WILTON...MADISON...
SKOWHEGAN...PITTSFIELD
956 PM EDT MON SEP 24 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY...

THE NATIONAL WEATHER SERVICE IN GRAY HAS ISSUED A FROST
ADVISORY...WHICH IS IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY. 

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING FROM 2 AM UNTIL 7 AM.

* IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST ARE
  EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR
  PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED.


&&

$$

MEZ012-NHZ003-004-251100-
/O.CON.KGYX.FR.Y.0007.120925T0600Z-120925T1100Z/
SOUTHERN OXFORD-NORTHERN GRAFTON-NORTHERN CARROLL-
INCLUDING THE CITIES OF...RUMFORD...NORWAY...FRYEBURG...OXFORD...
LITTLETON...NORTH CONWAY
956 PM EDT MON SEP 24 2012

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM TO 7 AM EDT
TUESDAY...

* TEMPERATURES...IN THE MID 30S.

* TIMING...EARLY TUESDAY MORNING FROM 2 AM UNTIL 7 AM.

* IMPACTS...A FROST ADVISORY MEANS THAT AREAS OF FROST ARE 
  EXPECTED...ESPECIALLY IN LOW LYING AREAS. SENSITIVE OUTDOOR 
  PLANTS MAY BE KILLED IF LEFT OUTSIDE AND UNCOVERED. 


&&

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Gray, ME wrote its last area forecast discussion before this frost advisory went out at Sep 24, 11:25 AM EDT, 2 hours 44 minutes earlier.

Area forecast discussion, Sep 24, 11:25 AM EDT, 2 hours 44 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAY ME
1125 AM EDT MON SEP 24 2012

.SYNOPSIS...
HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND TODAY AND WILL SHIFT
OFFSHORE TONIGHT. HIGH PRESSURE WILL HOLD OFF THE EAST COAST ON
TUESDAY AS A COLD FRONT APPROACHES FROM THE WEST. THE COLD FRONT
WILL PUSH INTO NEW ENGLAND ON WEDNESDAY AND WILL MOVE OFF THE
COAST WEDNESDAY NIGHT. HIGH PRESSURE WILL BUILD IN FROM THE WEST
THURSDAY AND WILL CREST OVER THE REGION ON FRIDAY. A TROUGH OF LOW
PRESSURE WILL DEVELOP OVER THE NORTHEAST ON THE WEEKEND.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
1125AM UPDATE: FCST UPDATE TO REFELCT SCT SHWRS IN THE MTNS AND
FOOTHILLS...MORE CLDS ELSEHWER. A FEW TWEAKS TO AFTN TEMPS BASED
ON LATEST OBS DATA.  NO OTHER CHANGES ATTM.

PREV DISC;
HIGH PRESSURE WILL BUILD SOUTH OF NEW ENGLAND TODAY AS AN UPPER
LEVEL TROUGH SWINGS THROUGH THE NORTHEAST. WILL SEE SUNSHINE TO
START THE DAY...GIVING WAY TO SCATTERED TO BROKEN LOW TO MID LEVEL
CLOUDINESS BY EARLY AFTERNOON WITH THE MOST CLOUDINESS IN
NORTHERN ZONES. LOOKING FOR A COOLER DAY THAN YESTERDAY WITH HIGHS
IN THE MID TO UPPER 50S IN THE NORTH AND LOWER TO MID 60S IN THE
SOUTH.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM TUESDAY/...
CLOUDS WILL DIMINISH THIS EVENING AS HIGH PRESSURE MOVES OFFSHORE
SOUTH OF NEW ENGLAND. LOOKING FOR LOWS IN THE LOWER TO MID 30S
NORTH AND MID 30S TO LOWER 40S SOUTH.

HIGH PRESSURE WILL PROVIDE ONE MORE NICE DAY ON TUESDAY AS IT
HOLDS OFF THE EAST COAST. SHOULD SEE A MOSTLY SUNNY FIRST HALF OF
THE DAY BEFORE SOME CLOUDS SHIFT INTO NORTHERN AND WESTERN ZONES
IN THE AFTERNOON. WILL SEE A SLIGHT MODERATION IN TEMPS WITH HIGHS
IN THE LOWER TO MID 60S NORTH AND MID 60S TO LOWER 70S IN THE SOUTH.

&&

.LONG TERM /TUESDAY NIGHT THROUGH SUNDAY/...
UPR LVL FLOW BECOMES SW TUESDAY NGT ALLOWING A SHIFT WAVE TROF AND
JET SEGMENT TO SWING NE TOWARD THE REGION BRINGING IN A THREAT OF
SHRA. THE UPR LVL TROF SHIFTS TO THE E FORCING A SFC FNT TO SHIFT
TOWARD THE REGION ON WEDNESDAY GIVING US A BETTER CHC OF SHRA. THE
UPR LVL TROF CONTINUES TO MOVE E AND WEAKEN WEDNESDAY NGT AS IT
PUSHES THE SFC FNT THRU. HAVE SPLIT THE CHC OF PRCP WEDNESDAY NGT
INTO TWO 6 HOUR PERIODS TO COVER THE HIGHER CHC OF PRCP DURING THE
FIRST HALF OF THE NGT FOLLOWED BY DRYING WX AS THE FNT MOVES BY FOR
THE LAST HALF OF THE NGT.

HIGH PRES FOLLOWS WITH DRY AND COOLER WX THURSDAY THRU FRIDAY.
ANOTHER UPR LVL TROF DIGS SE FROM CANADA AND BRINGS UNSETTLED WX AS
IT CUTS OFF AND DRIFTS OVER THE REGION SATURDAY THRU MONDAY WITH A
CHC OF SHRA EACH DAY.

GENERALLY USED GFS40...HPC QPF AND BLEND OF MAV/MET MOS FOR TUESDAY
NGT AND WEDNESDAY. FOR REST OF THE LONG TERM FCST USED GMOS...EXCEPT
USED A BLEND OF GFS40, HPC GUIDANCE AND MEX MOS GUIDANCE FOR MAX AND
MIN TEMPS.

&&

.AVIATION /16Z MONDAY THROUGH FRIDAY/...
SHORT TERM...VFR THROUGH TUESDAY.

LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...MVFR TO IFR IN SHRA
DEVELOPING TUESDAY NGT...CONTINUING WEDNESDAY THEN ENDING FROM W
TO E WEDNESDAY NGT WITH THE PASSAGE OF A CD FNT. MAINLY VFR WX
THURSDAY THRU FRIDAY.

&&

.MARINE...
SHORT TERM...WINDS/SEAS REMAIN BLO SCA CRIT. NO FLAGS NEEDED.

LONG TERM /TUESDAY NIGHT THROUGH FRIDAY/...SW FLOW INCREASES IN
ADVANCE OF AN APPROACHING CD FNT TUESDAY NGT...WEDNESDAY AND INTO
WEDNESDAY NGT. WIND GUSTS COULD REACH SCA LEVELS OVER THE OPEN
WATERS...AND THIS WILL LIKELY PUSH SEAS TO SCA LEVELS OVER THE
OPEN WATERS AS WELL. A CD FNT MOVES THRU LATE WEDNESDAY NGT...
SHIFTING WINDS TO THE NW THOUGH THE CD AIR ADVECTION COULD CONT
WIND GUSTS TO SCA LEVELS FOR THE REST OF WEDNESDAY NGT AND INTO
THURSDAY MORNING. WINDS AND SEAS DROP BELOW SCA LEVELS DURING THE
DAY THURSDAY AS HIGH PRES BUILDS IN. THIS HIGH WILL KEEP WINDS AND
SEAS BELOW SCA LEVELS THURSDAY NGT AND FRIDAY.

&&

.GYX WATCHES/WARNINGS/ADVISORIES...
ME...NONE.
NH...NONE.
MARINE...NONE.

&&
Hazardous weather outlook, Sep 24, 1:53 PM EDT, 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE GRAY ME
153 PM EDT MON SEP 24 2012

MEZ007>009-013-014-018>028-NHZ001-002-005>010-013-014-251800-
NORTHERN OXFORD-NORTHERN FRANKLIN-CENTRAL SOMERSET-SOUTHERN FRANKLIN-
SOUTHERN SOMERSET-INTERIOR YORK-INTERIOR CUMBERLAND-ANDROSCOGGIN-
KENNEBEC-INTERIOR WALDO-COASTAL YORK-COASTAL CUMBERLAND-SAGADAHOC-
LINCOLN-KNOX-COASTAL WALDO-NORTHERN COOS-SOUTHERN COOS-
SOUTHERN GRAFTON-SOUTHERN CARROLL-SULLIVAN-MERRIMACK-BELKNAP-
STRAFFORD-INTERIOR ROCKINGHAM-COASTAL ROCKINGHAM-
153 PM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE...CENTRAL NEW
HAMPSHIRE...NORTHERN NEW HAMPSHIRE AND SOUTHEASTERN NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MEZ012-NHZ003-004-251800-
SOUTHERN OXFORD-NORTHERN GRAFTON-NORTHERN CARROLL-
153 PM EDT MON SEP 24 2012

...FROST ADVISORY IN EFFECT FROM 2 AM TO 7 AM EDT TUESDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN MAINE AND NORTHERN
NEW HAMPSHIRE.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FROST ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ150>154-251800-
STONINGTON ME TO PORT CLYDE ME OUT TO 25 NM-PENOBSCOT BAY-
PORT CLYDE ME TO CAPE ELIZABETH ME OUT TO 25 NM-CASCO BAY-
CAPE ELIZABETH ME TO MERRIMACK RIVER MA OUT TO 25 NM-
153 PM EDT MON SEP 24 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR CASCO BAY...PENOBSCOT
BAY...THE COASTAL WATERS FROM CAPE ELIZABETH ME TO MERRIMACK RIVER
MA...THE COASTAL WATERS FROM PORT CLYDE ME TO CAPE ELIZABETH ME AND
THE COASTAL WATERS FROM STONINGTON ME TO PORT CLYDE ME.

.DAY ONE...THIS AFTERNOON AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

Nearby

Frost Advisories in Maine, 2012Frost Advisories in New Hampshire, 2012Every frost advisory in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.